Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 13, 1999, 10:29 PM EDT for Clay County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 1999, 10:29 PM EDT (02:29 UTC)
- Expired
- Aug 14, 1999, 12:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Clay County, NC
The radar
The Knoxville radar (KMRX), 128 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 140228 FFWMRX NCC043-140430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1029 PM EDT FRI AUG 13 1999 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN SOUTHWESTERN NORTH CAROLINA * UNTIL 1230 AM EDT * AT 1025 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR HAYESVILLE... MOVING SLOWLY EAST. * STRONG THUNDERSTORMS CONTINUE TO DEVELOP OVER CLAY COUNTY LATE THIS EVENING. RADAR ESTIMATES INDICATE THAT UP TO 3.5 INCHES OF RAIN HAS FALLEN OVER PARTS OF THE COUNTY. RADAR TRENDS SHOW THE STRENGTH OF THE STORMS HAS WEAKENED SINCE 1015 PM dEDT HOWEVER...MODERATE TO HEAVY RAIN CONTINUES IN ASSOCIATION WITH THE THUNDERSTORMS OVER THE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:43 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 13, 7:43 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 743 PM EDT FRI AUG 13 1999 SURFACE ANALYSIS SHOWS A WEAK TROUGH AXIS MOVING ACROSS THE PLATEAU. EARLIER THIS EVENING CONVECTION WAS DEVELOPING ALONG THIS TROUGH... BUT LATELY STORMS HAVE WEAKENED AND DISSIPATED. COLD FRONT WAS LOCATED OVER WESTERN TENNESSEE. MESOETA SHOWS THE TROUGH AND FRONT MOVING ACROSS THE FORECAST AREA OVERNIGHT AND EARLY SATURDAY MORNING. WILL KEEP CURRENT CHANCE POPS GOING OVERNIGHT GIVEN THE TWO BOUNDARIES. PLAN ON CHANGING MOSTLY CLOUDY TO PARTLY CLOUDY OVERNIGHT... OTHERWISE CURRENT FORECAST LOOKS GOOD. HAVE A GOOD NIGHT. .MRX...NONE. DH
In the hours before
Special weather statement, Aug 13, 5:59 PM EDT, 4 hours 30 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-140200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 559 PM EDT FRI AUG 13 1999 ...ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...CUMBERLAND PLATEAU AND EXTREME SOUTHWEST NORTH CAROLINA THIS EVENING AND EARLY TONIGHT... AN UPPER-LEVEL LOW PRESSURE CENTER WILL MOVE ACROSS THE UPPER OHIO RIVER VALLEY ALLOWING A COLD FRONT TO SWEEP ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TONIGHT AND SATURDAY. SCATTERED TO BROKEN AREAS OF THUNDERSTORMS CAN BE EXPECTED WITH THE FRONT AS IT MOVES EAST ACROSS THE REGION. SINCE THE AIRMASS ACROSS THE TENNESSEE VALLEY IS QUITE UNSTABLE... SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...LOCAL FLOODING RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCAL SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS AND HAM RADIO OPERATORS SHOULD MONITOR LATER STATEMENTS AND FORECASTS FOR POSSIBLE ACTIVATION THIS EVENING AND EARLY TONIGHT. STAY TUNED TO YOUR NOAA WEATHER RADIO OR YOUR FAVORITE RADIO AND TV STATIONS FOR POSSIBLE LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
Special weather statement, Aug 13, 5:59 PM EDT, 4 hours 30 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-140200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 559 PM EDT FRI AUG 13 1999 ...ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...CUMBERLAND PLATEAU AND EXTREME SOUTHWEST NORTH CAROLINA THIS EVENING AND EARLY TONIGHT... AN UPPER-LEVEL LOW PRESSURE CENTER WILL MOVE ACROSS THE UPPER OHIO RIVER VALLEY ALLOWING A COLD FRONT TO SWEEP ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TONIGHT AND SATURDAY. SCATTERED TO BROKEN AREAS OF THUNDERSTORMS CAN BE EXPECTED WITH THE FRONT AS IT MOVES EAST ACROSS THE REGION. SINCE THE AIRMASS ACROSS THE TENNESSEE VALLEY IS QUITE UNSTABLE... SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...LOCAL FLOODING RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCAL SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS AND HAM RADIO OPERATORS SHOULD MONITOR LATER STATEMENTS AND FORECASTS FOR POSSIBLE ACTIVATION THIS EVENING AND EARLY TONIGHT. STAY TUNED TO YOUR NOAA WEATHER RADIO OR YOUR FAVORITE RADIO AND TV STATIONS FOR POSSIBLE LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
Local storm report, Aug 13, 10:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 PM EDT FRI AUG 13 1999
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM FIRES CREEK NC WIND DAMAGE
08/13/99 CLAY TREES DOWN ON FIRES CREEK.
REPORTED BY SHERIFFS OFFICE.
MEP/DH/THLocal storm report, Aug 13, 10:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 PM EDT FRI AUG 13 1999
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM FIRES CREEK NC WIND DAMAGE
08/13/99 CLAY TREES DOWN ON FIRES CREEK.
REPORTED BY SHERIFFS OFFICE.
MEP/DH/THThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:32 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 48 min |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.